Heavy Rain, Isanti
- When
- June 20, 12:00 PM CST to June 21, 6:00 AM CST
- Where
- Isanti County, 1.46 mi NNW of Walbo
- Reported by
- Trained Spotter
- Coordinates
- 45.600, -93.340
Storm total rainfall amount of 2.20 inches was measured near Walbo.
Several rounds of thunderstorms developed Thursday late afternoon and evening, June 20th, mostly in west central Minnesota, and moved eastward. These storms produced some penny to quarter size hail, but the main event was damaging straight line winds and torrential rainfall during the late evening and overnight period.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Several rounds of thunderstorms developed Thursday late afternoon and evening, June 20th, mostly in west central Minnesota, and moved eastward. These storms produced some penny to quarter size hail, but the main event was damaging straight line winds and torrential rainfall during the late evening and overnight period. These storms moved across central and east central Minnesota after midnight, with some redevelopment in far south central Minnesota toward daybreak.
Flash flooding was observed in portions of west central and central Minnesota where locally three to five inches of rain fell in a short period of time. The towns of Morris, Glenwood, Starbuck, Sauk Centre and Long Prairie were the hardest hit with numerous flooded roadways.
Wind damage came in two different waves, the first was associated with embedded bow-echoes that moved across central Minnesota, while the second wave came from outflow from previous thunderstorms.
Strong outflow winds from previous thunderstorms affected four counties in central Minnesota, producing a wide area of damage. Winds exceeded 40 mph for nearly two hours in portions of Todd and Stearns Counties. Peak gusts include 63 mph at Sauk Centre (Stearns County) at 0200, 60 mph in Clearwater (Wright County) at 0240, 55 mph at Rice (Benton County) at 0200, and 54 mph at Long Prairie (Todd County) at 0235. A business in Long Prairie lost a roof during the height of the high winds. Debris was blown to the south, landing on cars in a parking lot, and numerous trees were blown down around Long Prairie. Trees and power lines were downed across portions of Todd, Benton, Stearns and Wright Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 20, 5:27 AM CST, 6 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 627 AM CDT THU JUN 20 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT THU JUN 20 2013 SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS CONTINUE TO PLOW NNE OVER CENTRAL MN AT THIS HOUR. ACTIVITY SUPPORTED BY WARM FRONTAL BOUNDARY EMANATING FROM DISTANT SURFACE CYCLONE PARKED OVER NE MONTANA AND SOUTHERN SASKATCHEWAN. SEVERAL SPS PRODUCTS HAVE BEEN ISSUED DURING THE OVERNIGHT FOR PULSE T-STORMS ASSOCIATED WITH THIS ACTIVITY. ALTHOUGH NO REPORTS ACCUMULATED... A FEW OF THESE COULD EASILY HAVE PRODUCED DIME TO MAYBE EVEN NICKEL SIZED HAIL. HOPWRF DEFINITELY HANDLING THIS ACTIVITY BETTER THAN ANY OTHER SHORT TERM PROGNOSTICATOR...SO WILL CONTINUE TO CALL UPON ITS SERVICES FOR SHORT TERM PAINTING OF FORECAST INTO THIS AFTN. CONVERGENCE AT 250MB WILL SWEEP INTO SW CWA EARLY THIS MORNING AND OVERSPREAD MUCH OF SOUTHERN MN BY 18Z. MOST OF PRESENT SHOWER ACTIVITY WILL EXIT NORTHERN MN CWA BY ABOUT 14Z TIME FRAME. SLGT TO CHANCE POPS WILL REMAIN IN FORCE OVER MUCH OF FA INTO THIS AFTN...AS ABUNDANT HEATING FURTHER DESTABILIZES ATMOSPHERE WITH LAPSE RATES IN THE 6 TO 7C RANGE ACROSS THE AREA. LOOKS LIKE BEST CHANCE FOR SEVERE WEATHER ERUPTS OVER MOST OF THE CWA BETWEEN 21/03Z-21/09Z...AS STRONG THETA E ADVECTION TAGS UP WITH INTENSE DIVERGENCE ALOFT PER GFS40 250MB LEVEL...AND 25 TO 30KT 850MB LOW LEVEL JET. BEST CAPE VALUES IN THE 2000-2800 JOULE VARIANCE...WILL BE ENCOUNTERED OVER SW MN...WITH 1500 TO NEAR 2000 NOTED OVER REMAINDER OF SOUTHERN MN. LOOKS LIKE MAIN THREAT FOR SEVERE WEATHER REMAINS WIND AND HAIL. HEAVY RAIN ALSO STILL A POSSIBILITY...AS MOISTURE TRANSPORT VECTORS VERY STRONG OVER MUCH OF THE FA OVERNIGHT. INCREASED TEMPS THIS AFTERNOON DUE TO RISING 850MB TEMPS INCREASING SOUTHERLY FLOW AND PLENTY OF DIFFUSE SUNSHINE EVEN WITH POSSIBLE CIRRUS SHIELD. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 345 AM CDT THU JUN 20 2013 FRI MRNG LOOKS TO START OUT WITH AN ONGOING MCS IN AN EXITING AND/OR DECAYING MODE SHIFTING THRU ERN MN INTO WRN/NRN WI. THIS IS IN RESPONSE TO THE BROAD-SCALE UPR RIDGE HAVING SHIFTED INTO THE GREAT LAKES WITH A SFC LOW PRES CENTER EJECTING EWD OVER NRN MN. WHILE HAVING THE MCS WOULD SEEMINGLY WORK OVER THE AREA... INSTABILITY WILL BE REINVIGORATED AS A QUASI-STNRY RIDGE OVER THE PLAINS BRINGS DEEP GULF MOISTURE INTO THE REGION AND A BROAD-SCALE TROUGH OVER THE WRN STATES SHOVES SEVERAL SHORTWAVE DISTURBANCES INTO THE N-CENTRAL CONUS. AS THE ATMOS GAINS ENERGY WITH THE HEIGHTENED INSTABILITY...PERSISTENT STRONG MID- AND UPR-LEVEL JETTING ALONG WITH STEEP LAPSE RATES WILL PROMOTE THE DEVELOPMENT OF STRONG/SEVERE TSTMS BY LATE FRI AFTN INTO THE EVE...POSSIBLY AGAIN IN THE FORM OF AT LEAST ONE EAST-WEST MCS ALONG A RESIDUAL WMFNT. THIS ACTIVITY WILL QUICKLY SHIFT OFF TO THE E BY SAT MRNG...BUT ITS INGREDIENTS WILL REMAIN IN PLACE WHICH WILL SET THE STAGE FOR ANOTHER ROUND OF SIMILAR STORMS LATE SAT AFTN INTO SAT EVE. CONTINUED LOW LEVEL WARM/MOIST AIR...WITH DEWPOINTS NEAR 70 THRU THE WEEKEND...ALONG WITH AN APCHG CDFNT AND ENHANCED LOW- LEVEL JETTING WITHIN PRONOUNCED SWLY FLOW...AGAIN LOOK TO PROMOTE THE FORMATION OF CLUSTERS OF LATE DAY TSTMS AND/OR AT LEAST MCS SAT EVENING/NIGHT. HAZARDS REMAIN THE SAME FOR BOTH FRI NIGHT AND SAT NIGHT EVENTS - MAINLY LARGE HAIL AND DMGG WIND BUT THE ENHANCED JETTING AND VEERING WITH HEIGHT MAKES ISOLD TORNADOES ANOTHER HIGHLIGHT. THERE IS MORE UNCERTAINTY WITH SAT EVE EVENTS SINCE THEY WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS FRI NIGHT... BUT THERE IS STILL ENOUGH CHC FOR SPC TO PUT THE ENTIRE AREA IN SLGT RISK FOR DAY 2 /FRI/ WITH ALL OF MN AND MOST OF THE WFO MPX WI COUNTIES IN SLGT RISK FOR DAY 3 /SAT/. THE CDFNT SLOWLY PROGRESSES E OVER THE REGION ON SUN...WORKING WITHIN A CONTINUED DEEP MOISTURE PROFILE. DAILY PWAT VALUES FRI THRU SUN ARE AT LEAST 1.75 INCHES. BROAD-SCALE LIFT WITH THE FNT AND THE LIFTING OUT OF THE NW UPR TROUGH WILL TRANSITION THE HAZARD FROM SEVERE WX TO ONE OF HEAVY RAIN/FLOODING. PRECIP TOTALS THRU THE WEEKEND MAY EASILY ECLIPSE 3 INCHES...WITH SOME AREAS POSSIBLY AS HIGH AS 5 INCHES...INCLUDING RATES IN THE 1-2 IN/HR RANGE. PRECIP CHCS WIND DOWN LATE SUN INTO MON AS MORE ZONAL FLOW GIVES WAY TO A SLIGHT RIDGE WITHIN THE FLOW FOR TUE. THIS FEATURE IS ALSO SHORT-LIVED AS ANOTHER LONGWAVE TROUGH MOVES IN FROM THE W...KEEPING THE WET PATTERN IN PLACE WITH SCATTERED SHWRS/TSTMS. IN ADDITION...THE PRIMARILY ZONAL FLOW WILL NOT ALLOW FOR MUCH ALTERATION IN TEMPERATURES ALL THRU EARLY NEXT WEEK. HIGHS WILL CONTINUE IN THE 80S WITH LOWS ARND 70. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 615 CDT THU JUN 20 2013 CONVECTIVE SHIELD NOTED OVER KAXN AT THIS WRITING. ISOLATED CONVECTION ALSO NOTED OVER SE MN...AND NEAR KEAU. ALL ACTIVITY TREKKING NORTHEAST AT 20 MPH. VCSH SHOULD VACATE KAXN REGION BY 15Z...AND KEAU BY 16Z. INCREASING SE FLOW ANTICIPATED BY LATE MORNING AND CONTINUING AHEAD OF SURFACE TROUGH OVER FAR EASTERN DAKOTAS. THIS FEATURE WILL MOVE LITTLE DURING THE NEXT 48 HOURS. KU RULE INDICATING SHORT TERM DEVELOPMENT OF 050-060 CIGS DEVELOPING EARLY IN TAF PERIOD AS CIRRUS SHIELD OVER CENTRAL AND PORTION OF SW MN MARCHES NORTH OR BECOMES DIFFUSE OVER MUCH OF SOUTHERN MN. SHOWERS AND T-STORMS BECOME MUCH MORE NUMEROUS BETWEEN 03Z-09Z ACROSS TAF REGION ...AS THETA E ADVECTION...ISENTROPIC ANALY AND UPPER LEVEL SUPPORT MAXES OUT FOR THIS FORECAST PERIOD. COULD EASILY ENCOUNTER MVFR CIGS/VSBYS WITH TSTORMS...AND EVEN SHORT TERM IFR CIGS. LOWEST CIGS WILL BE ENCOUNTERED AFTER END OF PCPN AT KRWF AND KAXN. KMSP... KU RULE INDICATING SHORT TERM STRATO-CU DECK THIS AFTN. OTHERWISE...LOOK FOR INCREASING SE FLOW AHEAD OF SURFACE TROUGH MENTIONED ABOVE. SHOWER AND THUNDERSTORMS COMPLEX SHOULD OVERSPREAD KMSP BY 03Z...AND LAST FOR SEVERAL HOURS. T-STORM ACTIVITY COULD EASILY PLUNGE CIGS AND VSBYS TO MVFR STATUS...WITH VFR CONDITIONS RETURNING LATE IN PERIOD. /OUTLOOK FOR KMSP/ FRI...VFR. CHC OF MVFR/TSRA. SE WINDS 5-10 KTS. SAT...VFR. CHC OF MVFR/TSRA. SE WINDS 5-10 KTS. SUN...VFR. CHC OF MVFR/TSRA. S WINDS 10 KTS. MON...VFR. CHC OF MVFR/TSRA. S WINDS 10-15KTS. && .HYDROLOGY... ISSUED AT 345 AM CDT THU JUN 20 2013 A WET PATTERN IS EXPECTED ACROSS THE UPPER MISSISSIPPI RIVER VALLEY REGION THROUGH EARLY NEXT WEEK WITH FLOODING POTENTIAL VIRTUALLY EACH DAY DURING THIS PERIOD. A VERY SLOW MOVING UPPER AIR PATTERN WILL ALLOW FOR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. MOISTURE LEVELS WILL BE ON THE RISE THROUGH FRIDAY AND THE WARM/HUMID AIR MASS WILL REMAIN ENTRENCHED ACROSS THE REGION INTO MONDAY. DAILY PW VALUES ARE PROGGED TO REACH OVER 1.75 INCHES THROUGH THE WEEKEND...WHICH IS MORE THAN 2 STANDARD DEVIATIONS ABOVE NORMAL. FFG VALUES ARE QUITE LOW WITH 1 HOUR VALUES AROUND 1.5 INCHES ACROSS THE MN RIVER VALLEY AND SOUTH CENTRAL MN...WITH THREE HOUR VALUES IN THESE SAME AREAS JUST UNDER 2 INCHES. AREAS THAT EXPERIENCE THUNDERSTORMS...ESPECIALLY OVER THE WEEKEND...WILL LIKELY HAVE RAINFALL RATES APPROACHING 2 INCHES PER HOUR. THEREFORE...IT WILL NOT TAKE MUCH FOR LOCALIZED FLOODING TO OCCUR. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...AJZ LONG TERM...JPC AVIATION...AJZ HYDROLOGY...JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 518 AM CDT THU JUN 20 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 518 AM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON...WITH MORE NUMEROUS THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE COVERAGE AREA. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER CENTRAL MINNESOTA INTO FAR WESTERN WISCONSIN...NORTH OF A LINE FROM CANBY TO NEW PRAGUE IN MINNESOTA TO RICE LAKE IN WISCONSIN...INCLUDING THE TWIN CITIES METRO. GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME PERIODS FRIDAY THROUGH THE WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND SATURDAY FOR MUCH OF THE COVERAGE AREA. AGAIN...THE GREATEST HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT...AND AT TIMES FRIDAY THROUGH SUNDAY.
The Minneapolis radar (KMPX), 85 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
46 thunderstorm wind, 15 hail, 13 heavy rain, 8 flash flood, 3 high wind, 3 lightning, 1 strong wind, 1 tornado. Local standard time, as filed.
Storm total rainfall amount of 2.20 inches was measured near Walbo.
Storm total rainfall amount of 4.20 inches was measured near Long Prairie.
Storm total rainfall amount of 3.73 inches was measured near Little Falls.
Storm total rainfall amount of 2.04 inches was measured near Princeton.
Storm total rainfall amount of 4.00 inches was measured near Melrose.
Storm total rainfall amount of 3.50 inches was measured near Mora.
Storm total rainfall amount of 2.46 inches was measured near Stacy.
Storm total rainfall amount of 3.92 inches was measured near Kroschel.
Storm total rainfall amount of 5.60 inches was measured near Morris.
Storm total rainfall amount of 5.50 inches was measured near Millerville.
Storm total rainfall amount of 3.77 inches was measured near Opole.
Storm total rainfall amount of 2.19 inches was measured near St. Cloud.
Numerous trees and tree limbs were blown down.
A 71 mph wind gust was measured by a mobile weather sensor. In the vicinity of the wind gust, several large tree limbs were blown off.
A Minnesota Department of Transportation wind sensor measured a wind gust of 62 mph.
A few trees were blown down south of Morrill, Minnesota.
Several 12-18 inch diameter trees were twisted or snapped off at the base.
Very heavy rainfall began across Pope County after 1130 PM CST, Thursday, June 20th. Due to the extreme rainfall rates that continued through 1230 AM CST, Friday, June 21st, several roads in the city of Glenwood became inundated with flood waters. The heavy rainfall tapered off after 1 AM CST, June 21st, but flood waters slowly receded during the early morning hours.
Several rows of apple trees were blown down.
Very heavy rainfall began across Stevens County after 1130 PM CST, Thursday, June 20th. Due to the extreme rainfall rates that continued through 1230 AM CST, Friday, June 21st, several roads in the city of Morris became inundated with flood waters.
Storm total rainfall amount of 2.16 inches was measured near Winnebago.
Numerous trees were blown down midway between Starbuck and Glenwood.
Very heavy rainfall began across Stearns County after 1200 AM CST, Friday, June 21st. Due to the extreme rainfall rates that continued through 130 AM CST, Friday, June 21st, several roads in the city of Sauk Centre became inundated with flood waters. The heavy rainfall tapered off after 2 AM CST, June 21st, and flood waters slowly receded during the early morning hours.
Numerous trees were blown down in Danvers, including downed trees on homes and vehicles.
A 74 knot wind gust was measured at the Benson Airport. In addition, numerous trees were blown down in Benson, including some on houses and vehicles.
A measured 56 knot wind gust from a mounted anemometer. In addition, a 56 mph wind gust occurred at the Glenwood Airport, approximately 3 miles east of Glenwood.
Several large trees were blown down, including a 75 foot Pine.
One barn collapsed, many pole sheds, garages, out buildings, and silos were heavily damaged. Damage extended across most of far southern Pope County.
Numerous trees were blown down in Swift Falls, including damage to turkey barns around Swift Falls.
Very heavy rainfall began across Pope County after 1130 PM CST, Thursday, June 20th. Due to the extreme rainfall rates that continued through 1230 AM CST, Friday, June 21st, several roads in the city of Starbuck became inundated with flood waters. The heavy rainfall tapered off after 1 AM CST, June 21st, and flood waters slowly receded during the early morning hours.
Very heavy rainfall began across Todd County after 1145 PM CST, Thursday, June 20th. Due to the extreme rainfall rates that continued through 100 AM CST, Friday, June 21st, 4th Street, south of Long Prairie, was inundated with flood waters. The heavy rainfall tapered off after 1 AM CST, June 21st, and flood waters slowly receded during the early morning hours. Parts of the Highway 71 southbound lane near Long Prairie had water covering the lane through 4 AM CST.
A one foot diameter tree branch and a flag pole were blown down.
Several one to three foot diameter trees were blown down, and some damaged area power lines.
A wide area of wind damage occurred in Long Prairie, Minnesota as an outflow boundary from previous thunderstorms developed. A business lost a roof during the height of the high winds. In addition, debris was blown to the south, landing on cars in a parking lot. Numerous trees were blown down around town. The gusts continued through 315 AM CST before decreasing to less than 40 mph.
A lightning strike caused a house fire in Eden Prairie, Minnesota. The fire was contained to the roof, but damage was extensive. No one was hurt.
A few trees were blown down in Lac Qui Parle State Park.
A lightning strike caused a house fire in Minnetonka, Minnesota. The house was a total loss but no one was hurt.
Several trees were blown down.
Several large trees, some over two feet in diameter, were blown down across the a large portion of St. Cloud, Minnesota. Some of the trees were entirely uprooted, and power was out in parts of St. Cloud.
The Minnesota Department of Transportation wind sensor near Sauk Centre on Interstate 94 began measuring sustained winds of 50 mph after 150 AM CST, with a peak gust of 63 mph at 200 AM CST. The high winds were created by outflow from previous thunderstorms, and continued through 330 AM CST before lightening up. Winds were high enough to cause power lines and trees to blow down across parts of Stearns County.
The Minnesota Department of Transportation wind sensor near Rice began to measure sustained winds of 40 mph after 145 AM CST, with a peak gust of 55 mph at 200 AM CST. These winds were created by outflow from previous thunderstorms in the area, which lasted through 320 AM CST, before tapering off. These winds caused power lines and tree limbs to be blown down.
Numerous trees were blown down from west to east near Popple Creek.
A barn was blown down near Gilman. In addition, numerous trees were blown down around the area.
A few one to two foot diameter trees were blown down around Olivia.
A Bird Island grain elevator sustained damage, along with several trees blown down around Bird Island.
A 63 knot wind gust was measured on a home weather station.
Severe thunderstorms knocked down power lines.
A large 30 inch diameter tree was blown down in Monticello, with other smaller trees blown down in Monticello as well.
A 57 knot wind gust was measured at the Buffalo Airport. Across the road from the airport, the local rodeo grounds had extensive damage to their bleachers and other equipment.
Several large one to two foot diameter trees were blown down.
Numerous trees were blown down in Foreston, and Milaca township.
A few trees were blown down south of Fairfax, in Fort Ridgely State Park.
A tree was blown down at Highway 7 and County Road 11.
Many trees were toppled, with some across roads from Nowthen to East Bethel.
A lightning strike caused a house fire in Rosemount, Minnesota. The house fire was a total loss, but no one was injured.
Numerous large tree branches were blown down in Winthrop county park.
The Minnesota Department of Transportation wind sensor on Interstate 94, near Clearwater, began to gust over 50 mph after 235 AM CST due to outflow from previous thunderstorms. The wind gust peaked at 60 mph at 240 AM CST, and continued to gust over 50 mph through 330 AM CST, before lightening up.
Two, 12 inch diameter trees were blown down near Victory Memorial Park in Minneapolis.
Several trees and power lines were blown down, some in the eastern part of East Bethel, but mostly in the northern part of the city of Columbus.
Dozens of trees were uprooted or snapped along a half mile long path around Ashton Lake in Wyoming. Some trees landed on houses, fences and sheds with the greatest damage on the northeast side of the lake.
Many trees and large branches were blown down around the southern part of the Highland Park neighborhood in St. Paul.
Several large tree limbs were blown onto power lines, causing scattered outages in Forest Lake.
A 20 inch diameter tree was snapped off roughly six feet above the ground.
Several trees were downed, including one that was uprooted and blocking a street, another that crashed on a house, and several others falling over power lines.
A one foot diameter tree branch blew down in the Faribault downtown courtyard.
Heavy rainfall caused County Road 159, east of 602nd Avenue, and County Road 157, south of Highway 22, to close due to flood waters. These roads are southeast of the town of Mapleton.
Heavy rainfall caused Highway 169 near Elmore to close due to flood waters.
The City of Albert Lea had many streets barricaded due to water over the road. The streets in town was basically ponding due to saturated ground. Many stalled vehicles were reported. In the county there were several roads, including County Road 61 and County Road 27, near Freeborn, which had water over the road. The intersection of County Roads 14 and 74, north of Emmons, needed significant repairs.
Numerous trees and large branches were blown down around the town of Elmore and surrounding farms.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyThe tornado archive for Minnesota, 2013Warnings in Minnesota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454929, 454930, 454931, 454932, 454934, 454935, 454937, 454939, 454940, 454943, 454944, 454946, 464796, 464797, 464799, 464800, 464801, 447520, 447521, 447557, 447522, 447523, 447527, 451392, 452403, 447548, 452439, 447528, 447529, 452445, 454936, 451395, 452453, 452406, 447530, 447531, 447532, 447550, 452408, 452440, and more.